Can Saxenda Make You Tired?
Fatigue is a common side effect of medicines, so you may wonder if it will affect you while taking Saxenda. We explain why you may experience fatigue and when you should see a doctor.
Start my consultation

This content was reviewed and approved for its accuracy on 02/08/2022 by Professor Frank Joseph

Photograph of Professor Frank Joseph, weight loss expert for myBMI

Can Saxenda Make You Tired?


Feeling tired is a completely normal fact of life, but if you notice that you’re feeling more tired and run down than usual it’s time to take notice, especially if you’ve just started a new medication.

 

Fatigue is a common side effect of many medications, so naturally, patients wonder whether it will affect them during their weight loss treatment with Saxenda.

 

Luckily, we’re here to help, so join us as we take a closer look at the potential side effects of Liraglutide injections and whether the fatigue you’re feeling during your treatment is something you should be worried about.

 

Is fatigue a side effect of Saxenda?

 

Feeling weak or tired is a common side effect of Saxenda, with up to one in ten patients experiencing it.

 

It can also happen if your blood sugar levels fall too low, another common side effect of Saxenda.

 

Low blood sugar is more of a risk for patients who have type 2 diabetes and are also using medications like insulin and sulfonylureas to help manage their condition.

 

If you have type 2 diabetes and are hoping to take Saxenda to help with weight loss, you should discuss how you manage your blood sugar levels with your healthcare team before your treatment begins.

 

How long does fatigue last with Saxenda?

 

If you experience fatigue while taking Saxenda, it can be difficult to tell how long it will last.

 

Although most people find that their side effects fade away as their treatment continues, you may find that your symptoms continue, or you may find that you don’t experience any side effects at all.

 

It’s almost impossible to tell how a medication will affect you until you begin treatment and the symptoms you experience may be completely different to someone else and may last a different amount of time.

 

The key thing to remember is that if you’re concerned about any fatigue you’re feeling while taking Saxenda you should speak to your doctor or a member of your healthcare team.

 

They will be able to assess your condition and help you make a decision about the future of your treatment.

 

Are other side effects of Saxenda more likely?

 

Although fatigue is a common side effect of Saxenda, you’re much more likely to experience digestive symptoms during the early stages of your treatment.

 

Side effects like diarrhoea, constipation, feeling sick, being sick, and headaches affect more than 1 in 10 patients, especially in the first few weeks.

 

These will often go away as your body gets used to Liraglutide, so they’re not necessarily something to worry about, but you should still speak to your healthcare team about them if you’re concerned.

 

If you’re one of our patients, feel free to get in touch with us if you’re experiencing any side effects of your medication.

 

Our prescribing team might be able to provide supplementary treatments to help you manage your side effects until they settle down and can also offer advice to help you ease your symptoms.

 

 

Now you know more about the potential side effects of Saxenda, there may be more questions you’d like to know the answers to.

 

Here are some of our most popular articles about Saxenda injections to help you learn more about your treatment plan.

Here's some more content we think you will like

Luckily, there’s no evidence to say that Saxenda can cause blood clots.

 

However, there are various risk factors that you may already have if you’re taking Saxenda.

Saxenda is available on the NHS but most GPs won’t prescribe it as there are lots of boxes they need to tick first.

 

Saxenda can be fairly difficult to access on the NHS, so we explain the criteria in more detail.

When thinking about taking Saxenda you may not have considered what finishing it looks like.

 

We explain what happens when treatment is done.

Some people that start losing their hair whilst taking Saxenda, and naturally wonder whether the two are related.

 

We explain why you might start losing hair, and why it usually isn’t because of the medication itself.